Ask a doctor

Safe to Use Obagi Nu-Derm That Turned Dark?

My Obagi Nu-Derm clear has turned dark. Is it ok to use?

Doctor Answers (2)

?Vitamin C Oxidation

+1

This product contains hydroquinone and Vitamin C. Vitamin C is an unstable compound and oxidizes readily. This most likely accounts for the brown discoloration. While I doubt whether it is harmful, it probably has lost some potency. This is a prescription product due to its containing 4% Hydroquinone. It would be a good idea to ask the physician who prescribed it for another bottle if it was received in that condition.

(By the way, we once carried Skinceuticals, many of whose products contained Vitamin C. Sometimes this would oxidize similarly and turn brown. The rep said that it kept its potency, but frankly I did not believe her.)
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Obagi Nu-derm that has turned dark

+1

The dark color seems to suggest that the product has undergone oxidation.  While it is probably not dangerous to apply, I would not recommend it.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.